Ask an expert
Question

31 Jan 2006

Injection
Hey...
I recently went to the doctor. I have been on the injection (nuristerate) for 6 and a half years. I am 23. I had infection in my overies and my woman hormone is too low, he said I must use Yasmine instead of the injection because of my hormones and because I'm too young. Why? Is the pill as good as the injection? I am use to the injection and now going off it is going to cause problems.
Answer 374 views
Expert
Fertility expert
fertility expert

01 Jan 0001

Dear ritz

The injectable contraceptive nuristerate is an excellent mode of contraception. However, its prolonged use may cause atrophy of the lining of the uterus in some cases ( that means thinning of the lining) and also may result in a prolonged suppression of the pitituary ovulation inducing hormones such as FSH and LH.

However, it is not necessary at this point to change unless you are concerned about not having regular menses or alternately if you are intending to fall pregnant in the near future.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9378 votes
No
67% - 19423 votes
Vote